Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 20, 2014, 3:47 PM CDT for Wood County, Wisconsin. It took effect at May 20, 2014, 5:35 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2014, 3:47 PM CDT (20:47 UTC)
- In effect from
- May 20, 2014, 5:35 PM CDT
- Expired
- May 21, 2014, 9:30 PM CDT
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
826 WGUS43 KGRB 202047 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 347 PM CDT TUE MAY 20 2014 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-211147- /O.NEW.KGRB.FL.W.0014.140520T2235Z-140522T0230Z/ /BBCW3.1.ER.140520T2235Z.140521T0600Z.140521T0830Z.UU/ 347 PM CDT TUE MAY 20 2014 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER AT BABCOCK. * UNTIL WEDNESDAY EVENING. * AT 2:30 PM TUESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.0 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
2 follow-up statements
157 WGUS83 KGRB 210159 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 859 PM CDT TUE MAY 20 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. && WIC141-211659- /O.CON.KGRB.FL.W.0014.000000T0000Z-140522T0230Z/ /BBCW3.1.ER.140520T2145Z.140521T0600Z.140521T0830Z.UU/ 859 PM CDT TUE MAY 20 2014 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM TUESDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND AND AGRICULTURAL AREAS. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
302 WGUS83 KGRB 211239 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 739 AM CDT WED MAY 21 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY WHILE LEVELS ARE FALLING...THE RIVER DOES REMAIN ABOVE BANKFUL. CAUTION IS URGED IF WALKING NEAR RIVER BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. CAUTION IS URGED IF WALKING NEAR RIVER BANKS. && WIC141-211309- /O.CAN.KGRB.FL.W.0014.000000T0000Z-140522T0230Z/ /BBCW3.1.ER.140520T2145Z.140521T0030Z.140521T0630Z.UU/ 739 AM CDT WED MAY 21 2014 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT BABCOCK. * AT 6:30 AM WEDNESDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE WEDNESDAY MORNING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET BY TOMORROW MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 20, 3:23 PM CDT, 24 minutes earlier.
Area forecast discussion, May 20, 3:23 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CDT TUE MAY 20 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 323 PM CDT TUE MAY 20 2014 PRECIPITATION CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST...FOLLOWED BY TEMPERATURES. THERE WERE SOME SURFACE BOUNDARIES IN/NEAR THE FORECAST AREA AS OF 1930Z BUT WINDS WERE GENERALLY LIGHT. A LAKE BREEZE DEVELOPED AS TEMPERATURES OVER THE LAND WARMED AND THERE WAS A WARM FRONT JUST TO THE SOUTH OF THE AREA. MESOANALYSIS INDICATED MUCAPES IN EXCESS OF 1000J/KG ACROSS THE SOUTHWEST PART OF THE FORECAST AREA...AND THERE WAS LITTLE TO NO CONVECTIVE INHIBITION THERE. BETTER INSTABILITY...UPPER JET DYNAMICS AND LOW LEVEL JET SHOULD BE TO THE SOUTH. HAVE ONLY GONE WITH A SMALL AREA OF SLIGHT CHANCE POPS IN THE SOUTHERN PART OF THE AREA THIS EVENING. HAVE A SLIGHT CHANCE FOR SHOWERS...MAINLY WEDNESDAY MORNING...ACROSS NORTH CENTRAL/NORTHEAST WISCONSIN WITH AN UPPER TROUGH MOVING IN AND A COLD FRONT APPROACHING FROM THE NORTHWEST. LOWS TONIGHT AND HIGHS TOMORROW ARE A BLEND OF THE PREVIOUS FORECAST AND SOME OF THE BETTER PERFORMING GUIDANCE SETS. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 323 PM CDT TUE MAY 20 2014 OVERALL NO SIGNIFICANT CHANGES TO THIS PORTION OF THE FORECAST WITH THE PRIMARY CHALLENGES RESIDING LATE INTO THE HOLIDAY WEEKEND. UPPER LOW SITUATED JUST SOUTH OF HUDSON BAY AT 00Z THURSDAY WILL SLOWLY DRIFT SOUTHEAST TO NEW YORK STATE BY 12Z FRIDAY. AS IT DOES SO UPPER-LEVEL RIDGING WILL FOLLOW IN ITS WAKE ACROSS THE NORTHERN PLAINS AND THE UPPER MISSISSIPPI VALLEY REGION. THIS PATTERN SHOULD PRETTY MUCH KEEP THE WESTERN GREAT LAKES UNDER A NORTHWEST FLOW WITH SURFACE HIGH PRESSURE GRADUALLY BUILDING SOUTHEAST INTO WISCONSIN. THUS FOR THE REMAINDER OF THE WORK WEEK WOULD EXPECT TO SEE PARTLY TO MOSTLY SUNNY SKIES...PLEASANTLY COOL DAYS AND CHILLY NIGHTS...WITH THE COOLEST READINGS ACROSS THE NORTH. BOTH THE NAM AND GFS DO SEEM TO CAPTURE A WEAK EMBEDDED IMPULSE FORECAST TO TRAVERSE SOUTHERN LAKE SUPERIOR EARLY WEDNESDAY EVENING BUT IT APPEARS ANY ISOLATED TO SCATTERED LIGHT SHOWER ACTIVITY WITH THAT FEATURE SHOULD STAY NORTH AND EAST OF THE FORECAST AREA. WILL KEEP FORECAST DRY WEDNESDAY EVENING WITH DECREASING CLOUDS THE RULE OVERNIGHT AS WEAK CAA AND DRY AIR CONTINUE TO INFILTRATE THE REGION. DESPITE GENERAL CYCLONIC FLOW...SKIES SHOULD CLEAR SUFFICIENTLY WEDNESDAY NIGHT ESPECIALLY ACROSS CENTRAL AND NORTHCENTRAL WISCONSIN TO ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 40S...WITH UPPER 40S ELSEWHERE. WILL STILL BE UNDER WEAK CYCLONIC LOW-LEVEL FLOW DURING THE DAY ON THURSDAY. WOULD ANTICIPATE TO SEE SOME DIURNAL COMPONENT TO THE CLOUD TRENDS WITH LATE MORNING AND AFTERNOON SC DEVELOPING ESPECIALLY ACROSS THE NORTHEAST HALF OF THE FORECAST AREA. THURSDAY WILL LIKELY BE THE COOLEST OF THE NEXT SEVERAL DAYS WITH AFTERNOON HIGHS IN THE LOW 60S NORTH AND UPPER 60S SOUTH. ANOTHER PLEASANT DAY ON FRIDAY WITH HIGH PRESSURE CENTERED OVER LAKE SUPERIOR. GFS AND ESPECIALLY THE NAM SUGGEST A MORE NORTH TO NORTHEAST FLOW OVER THE EASTERN HALF OF THE FORECAST AREA. THIS MAY HOLD MAX TEMPERATURES DOWN A BIT MORE THAN WHAT IS CURRENTLY FORECAST ACROSS THE FOX VALLEY AND LAKESHORE. WARMEST READINGS WILL BE OVER CENTRAL SECTIONS WITH AFTERNOON HIGHS APPROACHING THE LOWER 70S THERE. MODEL CONCENSUS FOR SATURDAY SUGGEST THAT UPPER-LEVEL RIDGE AXIS SHOULD BE CENTERED OVER WISCONSIN WITH SURFACE HIGH PRESSURE FINALLY MOVING EAST OF THE FORECAST AREA. UNDER SUNNY SKIES AND 850 TEMPS AROUND +11C...70 TO 75 LOOKS REASONABLE FOR AFTERNOON HIGHS. AGAIN EXPECT COOLER READINGS RIGHT ALONG THE LAKSHORE...MAINLY IN THE 60S. MORE ROBUST WAA SHOULD OCCUR ON SUNDAY AS UPPER-LEVEL TROUGH PUSHES INTO THE WESTERN HIGH PLAINS AND SOUTHERLY FLOW INCREASES. CONSENSUS OF MODEL GUIDANCE SUGGEST FORECAST AREA SHOULD REMAIN DRY AT LEAST THROUGH 18Z WITH POTENTIAL FOR SCATTERED CONVECTION MAINLY FOCUSED ACROSS THE WESTERN PORTION OF THE FORECAST AREA DURING THE AFTERNOON...CLOSER TO SURFACE FRONTAL BOUNDARY AND BETTER UPPER DYNAMICS. SEEMED REASONABLE AND ADJUSTED POPS ACCORDINGLY. BEYOND SUNDAY AFTERNOON...CONFIDENCE WANES AS MODEL GUIDANCE DIVERGES NOTABLY ON HANDLING OF CUTOFF OVER THE CENTRAL PLAINS AND MAGNITUDE OF SOME NORTHERN STREAM ENERGY TRAVERSING SOUTH CANADA. SEEMED PRUDENT NOT TO MESS WITH FORECAST BEYOND SUNDAY AND WAIT AND SEE HOW SUBSEQUENT MODEL GUIDANCE EVOLVES. OVERALL...IT DOES APPEAR THAT SUNDAY NIGHT THROUGH MEMORIAL DAY HAVE POTENTIAL TO BE MORE UNSETTLED...JUST CANT NAIL DOWN THE DETAILS YET. REGARDLESS...WARMER AND GRADUALLY MORE HUMID CONDITIONS WILL BE THE RULE AS WE PROGRESS THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 108 PM CDT TUE MAY 20 2014 CIGS ACROSS THE NORTHERN PART OF THE STATE WERE MVFR...WITH GENERALLY IFR CIGS NEAR THE UPPER MICHIGAN BORDER. FARTHER SOUTH VFR CONDITIONS PREVAILED. THE STRATUS DECK IN THE NORTH WAS SLOWLY MOVING EASTWARD SO WOULD EXPECT THAT TO EXIT WISCONSIN THIS AFTERNOON. SOME CUMULUS STARTED TO DEVELOP ACROSS PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN WHERE SOME CIRRUS WAS ALSO MOVING INTO THE AREA. A WARM FRONT WAS JUST SOUTH OF THE FORECAST AREA AND THERE WAS A LAKE BREEZE. MUCAPE VALUES WERE IN THE 250-1000J/KG RANGE ACROSS THE SOUTH. IT IS POSSIBLE THAT SOME STORMS COULD FIRE LATER IN THE AFTERNOON BUT CONFIDENCE LEVEL NOT HIGH ENOUGH TO PUT IN TAFS. MODEL TIME/HEIGHT PLOTS HAD BROUGHT SOME MVFR CIGS TO CENTRAL AND NORTH CENTRAL WISCONSIN DURING THE DAY ON WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......EB AVIATION.......MG
Hazardous weather outlook, May 20, 4:32 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 432 AM CDT TUE MAY 20 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 432 AM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON THROUGH MEMORIAL DAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-210945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 432 AM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. ISOLATED STRONG THUNDERSTORMS WITH SMALL HAIL...BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN THIS MORNING...DUE TO GUSTY SOUTHEAST WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MEMORIAL DAY. TSK/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:06 PM CDT | Areal Flood Advisory | GRB | Portage, Wood | 4 hr |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.